What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 13, 4:13 PM CST, 4 hours 47 minutes earlier.
Area forecast discussion, Jun 13, 4:13 PM CST, 4 hours 47 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
513 PM CDT Wed Jun 13 2018
.UPDATE...
Issued at 510 PM CDT Wed Jun 13 2018
Updated Aviation discussion for 00Z TAF Issuance.
&&
.SHORT TERM...(Tonight through Friday night)
Issued at 324 PM CDT Wed Jun 13 2018
SBCAPES now running up 3500-4000 J/KG up along sfc frontal
boundary over se IL/sw/IN as of mid afternoon. However, there
seems to be abundant dry air in the 700-500 mb layer, which may
inhibit storms to a degree late today. If they do manage to
overcome some negative factors, any storms will need to be
monitored for strong downburst winds (given dry air/down CAPES)
and possibly some hail, esp se IL/sw IN/nw KY as the front sinks
south late today into early evening. Very weak shear profiles
should result in pulsy cores.
Once the front exits the region and the boundary layer stabilizes
tonight, dry conditions are expected after midnight. Lows will
fall into the lower and mid 60s across sw Indiana and parts of srn
Illinois as slightly drier air works in. Lows will be near 70 in
parts of se Missouri.
A drier northeast wind flow is expected Thursday as surface high
pressure passes across northern IN / northern IL. Lower sfc dew
points in the 60-65 range will be more noticeable over srn IL/sw
IN/nw KY. Highs will range from the mid 80s in southwest IN to
the lower 90s in southeast MO.
Thursday night through Friday night, winds will gradually veer
from northeast to southeast as the high retreats. Temps and
humidity will creep up a bit, with heat indices peaking near 100
in se Missouri/far wrn KY Friday. An isolated shower or storm
could not be ruled out Friday, but the forecast will remain dry
for nearly the entire area.
.LONG TERM...(Saturday through Wednesday)
Issued at 324 PM CDT Wed Jun 13 2018
Better than average confidence in the extended through the weekend
with some decrease in confidence next week.
Models are in fairly good agreement through the weekend with and
upper level high centered over the area. Therefore, with warm
temps aloft, it will be difficult to fire up any storms
underneath the upper ridge. There will also be an inversion at
850mb through the morning but does seem to diminish during the
afternoon.
We may be looking at our first heat headlines of the season this
weekend as afternoon heat index values will likely be running up
in the 100 to 105 range, with closer to 105 over se MO/far wrn
KY/far srn IL. Should be quite a bit of outdoor activities planned
due to lack of thunderstorm threat, and this should be the first
near advisory event of the young season.
Models agree on keeping the upper high over the area as we head
into Monday but there are some indications that lower level
moisture will begin to creep up along the back/west spine of the
ridge. In fact the GFS puts in a northwest flow over part of the
area by Tuesday. With the southerly flow at the surface expect
temperatures to much above normal in the lower to middle 90s this
weekend and could drop a few degrees next week as the high begins
to break down and trofiness develops in the region. This will
bring in clouds and increasing rain chances next week.
&&
.AVIATION...
Issued at 510 PM CDT Wed Jun 13 2018
Line of convection associated with cold front, over central IN, is
battling drier air to its south and west. This will impact/negate
development as the front sags south into southwest
Indiana/northwest Kentucky, however, activity is close enough and
short res models aggressive enough with it to at least carry
vicinity mention there. Will refrain from mention this writing
further south/west (KPAH/KCGI). After fropa, skies should scatter
out/clear with potential for some fog/restricted vsbys spotty but
perhaps best at KCGI/KPAH, so included mention there. VFR
conditions anticipated tmrw/thru the planning period.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.
&&
Hazardous weather outlook, Jun 13, 2:51 PM CST, 6 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
351 PM CDT Wed Jun 13 2018
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-142100-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
351 PM CDT Wed Jun 13 2018
This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.
.DAY ONE...This Afternoon and Tonight
A few isolated thunderstorms with very heavy rainfall and gusty
winds will be possible late this afternoon into the early evening,
mainly over southeast Illinois, southwest Indiana and western
Kentucky. Of course, deadly lightning would also be a threat.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
Head advisories may be required as we head into the upcoming
weekend. Afternoon heat indices are expected to run up in the 100
to 105 range both Saturday and Sunday. The heat could linger into
the early next week.
Scattered thunderstorms will become a bit more prominent Tuesday,
with locally heavy rainfall and deadly lightning the main storm
hazards.
.SPOTTER INFORMATION STATEMENT...
Spotter activation should not be needed.
MEFFERT
In the hours before
Special weather statement, Jun 13, 6:36 PM CST, 2 hours 24 minutes before
Special Weather Statement
National Weather Service Paducah KY
736 PM CDT WED JUN 13 2018
INZ081-082-140100-
Gibson IN-Pike IN-
736 PM CDT WED JUN 13 2018
...SIGNIFICANT WEATHER ADVISORY FOR GIBSON AND PIKE COUNTIES UNTIL
800 PM CDT...
At 735 PM CDT, Doppler radar was tracking a strong thunderstorm just
north of Winslow, or near Petersburg, moving south at 15 mph.
Another strong storm was between Fort Branch and Somerville, also
moving south at 15 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Princeton, Fort Branch, Oakland City, Petersburg, Princeton In Gibson
County, Haubstadt, Owensville, Winslow, Patoka, Francisco,
Somerville, Hazleton, Spurgeon and Mackey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3823 8707 3825 8732 3820 8732 3820 8746
3817 8747 3817 8769 3820 8769 3820 8779
3823 8780 3825 8796 3831 8787 3828 8785
3841 8774 3845 8760 3852 8754 3849 8750
3852 8747 3851 8729 3853 8725 3854 8710
TIME...MOT...LOC 0035Z 353DEG 14KT 3842 8725
07Special weather statement, Jun 13, 6:59 PM CST, 2 hours 1 minute before
Special Weather Statement
National Weather Service Paducah KY
759 PM CDT WED JUN 13 2018
INZ081-082-086-087-140200-
Warrick IN-Vanderburgh IN-Gibson IN-Pike IN-
759 PM CDT WED JUN 13 2018
...SIGNIFICANT WEATHER ADVISORY FOR WARRICK...SOUTHEASTERN GIBSON...
VANDERBURGH AND SOUTHEASTERN PIKE COUNTIES UNTIL 900 PM CDT...
At 758 PM CDT, Doppler radar was tracking a very strong thunderstorm
over Haubstadt, or near Fort Branch, moving south at 15 mph. Another
strong storm was south of Winslow, or north of Spurgeon, also moving
south at 15 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Evansville, Boonville, Newburgh, Chandler, Fort Branch, Melody Hill,
Haubstadt, Darmstadt, Lynnville, Folsomville, Kasson, Elberfeld,
Somerville, Tennyson, Spurgeon and Mackey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3812 8707 3805 8709 3806 8715 3802 8715
3797 8723 3791 8727 3790 8731 3795 8744
3791 8751 3798 8759 3792 8763 3789 8759
3788 8766 3790 8767 3790 8770 3821 8770
3836 8707 3821 8707 3820 8702 3812 8702
TIME...MOT...LOC 0058Z 000DEG 13KT 3816 8754
07Special weather statement, Jun 13, 7:58 PM CST, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Paducah KY
858 PM CDT WED JUN 13 2018
INZ088-140300-
Spencer IN-
858 PM CDT WED JUN 13 2018
...SIGNIFICANT WEATHER ADVISORY FOR SPENCER COUNTY UNTIL 1000 PM
CDT...
At 857 PM CDT, Doppler radar was tracking a strong thunderstorm near
Holiday World, or 21 miles northeast of Rockport, moving south at 15
mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Rockport, Dale, Grandview, Holiday World, Eureka, Chrisney and
Gentryville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3800 8677 3801 8680 3794 8692 3791 8702
3781 8706 3778 8710 3779 8713 3784 8716
3787 8727 3793 8727 3802 8715 3806 8715
3805 8709 3812 8707 3812 8702 3820 8702
3821 8679 3820 8679 3812 8681 3810 8677
TIME...MOT...LOC 0157Z 359DEG 14KT 3816 8688
07Special weather statement, Jun 13, 8:07 PM CST, 53 minutes before
Special Weather Statement
National Weather Service Paducah KY
907 PM CDT WED JUN 13 2018
ILZ086-087-INZ085>087-KYZ014-018-140300-
Saline IL-Gallatin IL-Posey IN-Warrick IN-Vanderburgh IN-
Henderson KY-Union KY-
907 PM CDT WED JUN 13 2018
...SIGNIFICANT WEATHER ADVISORY FOR SALINE...GALLATIN...SOUTHWESTERN
WARRICK...SOUTHERN VANDERBURGH...SOUTHERN POSEY...HENDERSON AND UNION
COUNTIES UNTIL 1000 PM CDT...
At 907 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Henderson to near Harrisburg. Movement was
south at 15 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Evansville, Henderson, Harrisburg, Mount Vernon, Boonville, Eldorado,
Newburgh, Morganfield, Sturgis, Shawneetown, Breckinridge Center,
Uniontown, Galatia, Ridgway, Corydon, Equality, Robards, Carrier
Mills, New Haven and Raleigh.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3806 8713 3793 8727 3788 8727 3789 8731
3782 8732 3778 8727 3775 8730 3765 8750
3764 8773 3747 8796 3755 8800 3751 8806
3760 8818 3760 8871 3791 8871 3792 8813
3789 8802 3789 8801 3793 8807 3797 8801
TIME...MOT...LOC 0207Z 011DEG 17KT 3788 8765 3776 8849
07Local storm report, Jun 13, 8:39 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
939 PM CDT WED JUN 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM HAIL SW HARRISBURG 37.74N 88.55W
06/13/2018 E0.75 INCH SALINE IL LAW ENFORCEMENT
&&
ASHLEYRSpecial weather statement, Jun 13, 8:56 PM CST, 4 minutes before
Special Weather Statement
National Weather Service Paducah KY
956 PM CDT WED JUN 13 2018
ILZ085>087-089>091-INZ085>088-KYZ007-010-014>016-018>020-140400-
Gallatin IL-Pope IL-Johnson IL-Hardin IL-Saline IL-Williamson IL-
Posey IN-Warrick IN-Vanderburgh IN-Spencer IN-Webster KY-Union KY-
McLean KY-Hopkins KY-Henderson KY-Crittenden KY-Livingston KY-
Daviess KY-
956 PM CDT WED JUN 13 2018
...SIGNIFICANT WEATHER ADVISORY FOR POPE...NORTHEASTERN JOHNSON...
SOUTHERN SALINE...HARDIN...SOUTHEASTERN WILLIAMSON...SOUTHERN
GALLATIN...SOUTHERN WARRICK...SOUTHWESTERN VANDERBURGH...SOUTHWESTERN
SPENCER...SOUTHWESTERN POSEY...HENDERSON...NORTHEASTERN HOPKINS...
DAVIESS...NORTHERN LIVINGSTON...CRITTENDEN...MCLEAN...UNION AND
WEBSTER COUNTIES UNTIL 1100 PM CDT...
At 956 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Rockport to near Morganfield to near
Carrier Mills. Movement was south at 15 mph.
Up to Dime sized hail and winds in excess of 40 mph will be possible
with these storms.
Locations impacted include...
Evansville, Owensboro, Henderson, Harrisburg, Morganfield,
Providence, Marion, Rockport, Sturgis, Shawneetown, Calhoun, Marion
In Crittenden County, Breckinridge Center, Sebree, Livermore, Clay,
Rosiclare, Uniontown, Dixon and Salem.
LAT...LON 3748 8713 3741 8710 3739 8730 3751 8735
3750 8748 3736 8784 3713 8818 3739 8831
3739 8847 3728 8851 3716 8843 3707 8847
3716 8849 3734 8871 3750 8871 3769 8890
3795 8709 3779 8682 3771 8686 3767 8682
TIME...MOT...LOC 0256Z 352DEG 12KT 3786 8713 3764 8793 3761 8859
07